Original ArticleEfonidipine-Induced Exanthematic Drug Eruption and Literature ReviewDavis, Suresh DM*; Raju, Anu R. PharmD†; Thomas, Eapen MD‡; Cherian, Jerin J. MD†Author Information Departments of *Cardiology; †Clinical Pharmacology; and ‡Dermatology, Rajagiri Hospital, Aluva, Kerala, India. Reprints: Jerin J. Cherian, MD, Department of clinical pharmacology, Rajagiri hospital, Aluva, Kerala, India 683112 (e-mail: [email protected]). The authors report no conflicts of interest. Primary author was responsible for the manuscript. All authors had access to the information about the case and were involved in the therapeutic decision making team. The corresponding author was responsible for review of the manuscript and its submission to the journal. Suresh Davis primary author. Written informed consent was obtained from the patient (with her relative as witness) for publication of this case report. A copy of the written consent may be requested for review from the corresponding author. Journal of Cardiovascular Pharmacology: June 2019 - Volume 73 - Issue 6 - p 394-396 doi: 10.1097/FJC.0000000000000676 Buy Metrics Abstract We report the case of an elderly woman who developed exanthematic drug eruption after administration of efonidipine. An 84-year-old woman presented to emergency department with complaints of generalized itching and erythema since 4 days. She was on human-soluble insulin since 11 years. In view of her hypertension and left anterior descending artery stenosis, she was initiated on aspirin, clopidogrel, atorvastatin, pantoprazole, nebivolol, aldactone, and efonidipine a week ago. Her presenting complaints were initially managed with parenteral pheniramine maleate and hydrocortisone. She was admitted, and all her medications except antiplatelets and insulin were discontinued. She was prescribed topical beclomethasone and oral antihistamines for better control of her symptoms. To confirm the drug precipitating the reaction, she was rechallenged with efonidipine, 20 mg once daily on the third day of admission. She developed itching 8 hours after administering the medication, and efonidipine was stopped and nebivolol 5 mg once daily was restarted for hypertension. She did not develop any adverse event when the remaining medications were reinitiated. World Health Organization–Uppsala Monitoring Centre causality assessment criteria indicated a “certain” association. To the best of the knowledge of the authors, this is one among the first reported cases of efonidipine-induced exanthematic drug eruption. Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.